MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1245
Medical Device Problem Code Unintended Collision (1429)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemic Shock (1917)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6 code b13: a review of the manufacturing records indicated the device met pre-release specifications.H.6 code b14: the device remains implanted and was therefore not available for engineering evaluation.H.6.: code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H.6.: code b20: device remains implanted and therefore not available for direct analysis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, this patient underwent an endovascular treatment for abdominal aortic aneurysm using gore® excluder® conformable aaa endoprosthesis with active control system (excc), gore® excluder® aaa endoprosthesis and gore® excluder® iliac branch endoprosthesis (ibe).Instead of internal iliac component of ibe, gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was used.When delivering the vbx, a guidewire fell out from the internal iliac artery, therefore, the physician attempted to withdraw the vbx once to advance the guidewire again.The delivery catheter was removed from the patient, but the physician noticed that the constrained stent graft was dislodged inside the patient.It was found in the trunk of excc.Therefore, the physician attempted to remove the dislodged stent graft by a snare catheter; however, the attempt failed.In addition, the snare catheter caused damage on the valve of gore® dryseal flex introducer sheath, resulting in massive bleeding (approximately 1 l) from the valve and the patient fell into shock vitals.The damaged sheath was removed and another one was inserted.An occlusion balloon was inflated in the aorta and blood transfusion was performed.The patient¿s blood pressure stabilized.An aortic extender component was deployed to repair the dislodged vbx inside the aorta.Thereafter, another vbx device was implanted in the internal iliac artery successfully.The patient tolerated the procedure.The reporting physician commented as follows: the vbx was dislodged inside the 12 fr sheath at angulated site.
 
Additional Manufacturer Narrative
H.6.: type of investigation: b14: the device was discarded at the treating facility and was therefore not available for analysis.H.6.: type of investigation: b20: the device was discarded at the treating facility and was therefore not available for analysis.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
kathryn irwin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17865217
Report Number3007284313-2023-02797
Device Sequence Number17624682
Product Code DYB
UDI-Device Identifier00733132628117
UDI-Public00733132628117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Catalogue NumberDSF1245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/04/2023
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale